Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 27, 2019, 3:36 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2019, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 27, 2019, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI
The radar
The Milwaukee radar (KMKX), 75 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:20 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 27, 2:20 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 220 PM CDT Thu Jun 27 2019 .SHORT TERM... This afternoon and Tonight. The MCS near the MS River is expected to continue ewd around 35-40 kts as it encounters MLCAPE values of 2000-3000 J/KG and lowering MLCIN values. Damaging straight-line winds are the main concern. The gust front is currently out ahead of the line which may limit the SVR wind potential unless it becomes more balanced. Afterward, the larger scale LLJ will focus from IA into nrn WI where a couple MCVs will track ewd. The LLJ will gradually veer through the night and layover into srn WI for the early Fri AM hours. Scattered tstorms are expected this evening at times in the wake of the MCS but another MCS is then expected to move sewd into srn WI for the early Fri AM hours. Some heavy rain concerns since some locations could have multiple rounds of tstorms but overall the flash flood risk remains low. Friday. The outflow boundary/stationary front may trigger isold to sct tstorm development for Fri afternoon. No upper dynamics are present and wind shear is weak, but pulse SVR storms will be possible due to moderate to large CAPE and weak CIN. .LONG TERM... Friday Night through Sunday...Forecast confidence high. The frontal boundary will likely sag south to around the WI/IL state Friday night as mid level ridging builds in the plains and nudges into Wisconsin. Thunderstorm chances will continue into the evening due to weak shortwave activity moving over this frontal boundary. Most models, with the exception of the NAM which brings in cooler temps, show plenty of instability through the evening. The mid level ridge will push more into the region on Saturday and southwest flow at the surface will bring warmer temps into the region. Many areas, especially in the west could hit 90 degrees. There isn't much in the way of forcing for Saturday so it will probably be dry. However the weak cap does erode somewhat later in the day with 2000 plus of cape so can't rule out a thunderstorm if the cap weakens. The ridge remains in place on Sunday then starts to break down Sunday night or Monday as shortwave activity moves through. Sunday has a good chance of being dry then precip chances increase during the evening and overnight with the short wave activity. Monday through Thursday...Forecast confidence medium. Zonal flow will dominate with shortwave activity moving through. A weak frontal boundary will be wavering across the region providing the focus for on and off thunderstorm chances during this period. Somewhat milder temperatures are expected, with highs in the lower to middle 80s. The humidity will likely continue with dew points in the upper 60s during the day. && .AVIATION(18Z TAFS)... Most Vsby and Cig restrictions will occur in and around thunderstorms for this afternoon, tonight, and Friday. Thus the prevailing conditions will mostly be VFR although clouds will be present much of the time. && .MARINE... The main hazard for Lake MI will be thunderstorms with gusty winds for late this afternoon into Fri. The other hazard concern is dense fog as a humid airmass moves over the cold waters of Lake MI. Light to modest winds are expected for today and through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...Gehring Friday Night through Thursday...Marquardt
Hazardous weather outlook, Jun 27, 3:17 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 317 PM CDT Thu Jun 27 2019 WIZ046-047-051-052-056>060-062>072-282030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 317 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected this afternoon and evening. Another round is possible overnight. Some strong to severe storms are likely during this time. Damaging winds, large hail, and heavy rainfall are the main hazards. A Severe Thunderstorm Watch is in effect. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible each day from Friday through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. LMZ643>646-282030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 317 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms are expected early this evening. Some strong to severe storms are possible during this time. Damaging winds, large hail, and heavy rainfall are the main hazards. There will also be chances for dense fog tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible each day from Friday through the weekend and into early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 317 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected this evening. Some strong to severe storms are possible during this time. Damaging winds, large hail, and very heavy rainfall are the main hazards. There will also be chances for dense fog tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible each day from Friday through the weekend and into early next week. MRC www.weather.gov/mkx
In the hours before
Special weather statement, Jun 27, 2:36 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
236 PM CDT Thu Jun 27 2019
WIZ056-062-067-272000-
Lafayette-Iowa-Sauk-
236 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SAUK COUNTIES...
At 235 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Elroy to near Lancaster. Movement was
east at 40 mph.
Localized wind gusts up to 50 mph and pea size hail are possible
with these storms.
Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City, Wisconsin
Dells, Mineral Point, Darlington, Lake Wisconsin, Lake Delton, Spring
Green, West Baraboo, Shullsburg, Belmont, Benton, Argyle,
Blanchardville, Somers, Barneveld and Wiota.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8979 4360 8976
4360 8972 4357 8973 4356 8960 4338 8960
4336 8967 4331 8973 4327 8972 4321 8984
4251 8984 4251 9042
TIME...MOT...LOC 1935Z 276DEG 35KT 4375 9030 4284 9078
GEHRINGLocal storm report, Jun 27, 3:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.19W
06/27/2019 M55 MPH SAUK WI ASOS
LONE ROCK AIRPORT.
&&Local storm report, Jun 27, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 1 SE REEDSBURG 43.53N 89.98W
06/27/2019 M46 MPH SAUK WI AWOS
REEDSBURG AIRPORT.
&&Special weather statement, Jun 27, 3:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
326 PM CDT Thu Jun 27 2019
WIZ046-047-057-063-067-068-272130-
Green-Columbia-Lafayette-Green Lake-Marquette-Dane-
326 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN
LAKE...GREEN...COLUMBIA...MARQUETTE AND DANE COUNTIES...
At 326 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Westfield to near
Baraboo to near Council Hill. Movement was east to southeast at 40
mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Monroe, Verona, Portage, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Edgerton, Columbus, Marshall, Sauk City, Brodhead and
Darlington.
LAT...LON 4363 8889 4363 8901 4285 8901 4284 8937
4250 8937 4251 9036 4252 9036 4281 9018
4282 8984 4321 8984 4327 8972 4336 8967
4338 8960 4356 8960 4358 8974 4364 8972
4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 2026Z 306DEG 35KT 4400 8958 4346 8968 4245 9031
GEHRINGLocal storm report, Jun 27, 3:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG ARENA 43.16N 89.91W
06/27/2019 IOWA WI EMERGENCY MNGR
IOWA COUNTY EMERGENCY MANAGEMENT REPORTS
LOTS OF TREES DOWN BETWEEN MINERAL POINT AND
ARENA.
&&
HALBACHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:36 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 24 min |
| Jun 27, 3:07 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 53 min |
| Jun 27, 3:26 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Green, Green Lake, Lafayette, Marquette | 64 min |
| Jun 27, 3:31 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 46 min |
| Jun 27, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 58 min |
| Jun 27, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 41 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Rock, Walworth, Waukesha | 52 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 62 min |
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 76 min |
| Jun 27, 4:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 79 min |
| Jun 27, 4:50 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jun 27, 4:52 PM CDT | Special Weather Statement | MKX | Kenosha, Racine, Walworth | 53 min |
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 71 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.